Alabama, 2007

Damaging Winds in Alabama, June 25, 2007

June 25, 2007 · NWS HUN · 4 events in 2 counties and zones

A cluster of strong to severe thunderstorms impacted northwest Alabama during the early afternoon hours with locally damaging winds. A second cluster of strong thunderstorms re-developed during the early evening hours in northeast Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A cluster of strong to severe thunderstorms impacted northwest Alabama during the early afternoon hours with locally damaging winds. A second cluster of strong thunderstorms re-developed during the early evening hours in northeast Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:10 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 11:10 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1210 PM CDT MON JUN 25 2007

.MESOSCALE UPDATE...
ONE OF THE PREVIOUSLY-MENTIONED FAVORED AREAS FOR SHRA/TSRA
DEVELOPMENT HAS PANNED OUT. SCATTERED TO NEARLY NUMEROUS SHRA/TSRA
HAVE FORMED OVER THE SHOALS REGION...ESPECIALLY COLBERT COUNTY. A
COUPLE OF THESE STORMS HAVE EXHIBITED STRONG ELEVATED REFLECTIVITY
CORES...AND COULD CONTAIN WIND GUSTS TO 40 MPH.

ALSO OF NOTE...THE PRECIP ACTIVITY IS MOVING VERY LITTLE IN THIS
REGION SO UP TO AN INCH PER HOUR RAINFALL IS POSSIBLE...MORE LIKELY
AROUND HALF AN INCH. THIS WILL NOT LEAD TO MUCH IN THE WAY OF
FLOODING CONCERNS...UNLESS IT CONTINUES ALL AFTERNOON. YES...IT IS
VERY POSSIBLE TO SEE FLOODING IN AN EXTREME DROUGHT SITUATION. FIRST
AREA TO WATCH WILL BE JUST EAST OF THE AL 20/AL 157 INTERSECTION IN
COLBERT COUNTY...WHERE RADAR SHOWS MORE THAN AN INCH HAS ALREADY
FALLEN...AND THE RAIN IS STILL PRETTY POTENT OVER THAT AREA.

ZONES WERE UPDATED TO RAISE POPS IN THE WEST TO 50 PERCENT. EVEN
WITH SUNNY SKIES...TEMPS HAVE NOT RISEN SINCE THE PREVIOUS
DISCUSSION WAS WRITTEN...SO MAY HAVE TO LOWER MAXES IN A THIRD
UPDATE SOON.
&&

.PREV DISCUSSION...
TEMPERATURES ARE AT LEAST A LITTLE LOWER THIS MORNING...RANGING FROM
A RAIN-COOLED 72 AT FORT PAYNE AND CROSSVILLE TO A MILD 85 HERE AT
THE HUN. SKIES ARE GENERALLY SUNNY WEST OF I-65 AND MOSTLY CLOUDY
EAST OF I-65.

LOOKS LIKE LITTLE HOPE OF CLEARING IN THE EAST...WITH AT LEAST A
COUPLE SUNNY HOURS REMAINING IN THE WEST. WILL UPDATE THE EASTERN
COUNTIES TO MOSTLY CLOUDY AND LOWER MAXES JUST A BIT. THERE IS NOT
AS MUCH DRY AIR TO MIX DOWN THIS AFTERNOON...ALTHOUGH IT LOOKS LIKE
WE STILL MAY SEE A BIT OF A DEWPOINT DROP...JUST NOT AS MUCH AS THE
PAST SEVERAL DAYS.

OTHERWISE...WILL HAVE TO WATCH FOR A POTENTIAL DIFFERENTIAL HEATING
BOUNDARY BETWEEN THE CLOUDY AREA AND THE SUNNY AREA...THIS COULD BE
A FAVORED SPOT FOR PRECIP DEVELOPMENT. THE NORTHWESTERN REGION
REMAINS FAVORED AS WELL. MIGHT END UP HAVING TO RAISE POPS BUT WILL
WAIT BEFORE CONSIDERING THAT.

FAST FACT...
AT HUNTSVILLE...WE CROSSED 19 INCHES BELOW NORMAL FOR THE YEAR
YESTERDAY. IF WE DIDNT RECEIVE ANY MORE RAIN...WE WOULD CROSS 20
INCHES DEFICIT ON JULY 1ST. HOPEFULLY THAT WONT HAPPEN.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Jun 25, 3:39 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 AM CDT MON JUN 25 2007

ALZ001>010-016-TNZ076-096-097-251800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
439 AM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING. BRIEF HEAVY RAIN...WIND GUSTS UP TO 40
MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING
THROUGH THURSDAY. THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD
THUNDERSTORM ACTIVITY ON FRIDAY AND SATURDAY AS A COOL FRONT
APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Jun 25, 10:52 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT MON JUN 25 2007

ALZ002-251715-
COLBERT-
1152 AM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1215 PM CDT...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES WEST OF TUSCUMBIA.
THIS THUNDERSTORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTON.
  RED ROCK.
  PRIDE LANDING.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 11:14 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 PM CDT MON JUN 25 2007

ALZ002-251745-
COLBERT-
1214 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TUSCUMBIA. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED NEAR PRIDE LANDING AND LEIGHTON. THESE
STORMS WERE NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH ANY OF THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRIDE LANDING.
  TUSCUMBIA.
  SHEFFIELD.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF OVER AN INCH ARE
LIKELY FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 11:37 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT MON JUN 25 2007

ALZ002-251800-
COLBERT-
1237 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 100 PM CDT...

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF TUSCUMBIA. THIS
STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW BETHEL.
  COLBERT HEIGHTS.

DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jun 25, 12:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT MON JUN 25 2007

ALZ001-251845-
LAUDERDALE-
107 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND EASTERN LAUDERDALE
COUNTY UNTIL 145 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KILLEN...OR 13 MILES EAST OF
FLORENCE...MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 3 MILES NORTHWEST OF ZIP CITY...AND WAS NEARLY
STATIONARY.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILLEN.
  CENTER STAR.
  GREEN HILL.
  ELGIN.

RAINFALL AMOUNTS OVER AN INCH ARE LIKELY IN THESE COMMUNITIES DUE TO
THE SLOW MOVEMENT OF THE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE

The radar

The Northeast Alabama radar (KHTX), 126 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 25, 12:25 PM CST
Where
Lauderdale County, 0.89 mi SW of Center Star
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
34.861, -87.461

A roof was blown off of a shop building.

Thunderstorm Wind, Lauderdale

When
June 25, 12:25 PM CST
Where
Lauderdale County, 0.74 mi NNE of Hustontown
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.840, -87.427

Power lines were blown down on Walnut Creek Lane.

Thunderstorm Wind, Lauderdale

When
June 25, 12:29 PM CST
Where
Lauderdale County, 1.44 mi W of Elgin
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.848, -87.405

Thunderstorm wind damage was reported at two homes. The winds produced siding and roof damage.

Thunderstorm Wind, Dekalb

When
June 25, 6:15 PM CST
Where
Dekalb County, Sylvania
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.570, -85.830

Two trees and powerlines were blown down near Sylvania.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39526, 39528, 39533, 39540.